Alert archive / Idaho / Areal Flood Warnings in 2012

Areal Flood Warning 2, NWS Pocatello, ID

March 15, 2012Fremont County, Idaho

NWS Pocatello, ID issued this areal flood warning at Mar 15, 2012, 11:41 AM MDT for Fremont County, Idaho. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 11:41 AM MDT (17:41 UTC)
Expired
Mar 20, 2012, 11:00 AM MDT
In force
5 days
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
None

County Fremont County, ID

The radar

The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 2:33 AM MDT, 9 hours 8 minutes earlier.

Area forecast discussion, Mar 15, 2:33 AM MDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 PM MDT WED MAR 14 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. THE LATEST SATELLITE
IMAGERY WAS SHOWING THE NEXT PAC LOW SPINNING UP NEAR VANCOUVER
ISLAND EARLY THIS MORNING WHILE THE ASSOCIATED MOIST CYCLONIC FLOW
WAS SPREADING INTO WASHINGTON AND OREGON. NUMERICAL MODELS SHOW
SECONDARY SHORT-WAVE ENERGY EJECTING FROM THE LOW INTO
OREGON/WASHINGTON THIS AFTERNOON/EVENING WHICH WILL DRIVE THE STORM
TRACK BACK INTO THE CNTRL MOUNTAINS OVERNIGHT AND CONTINUING THROUGH
FRIDAY. ALMOST A REPEAT EVENT TO THURSDAY/THURSDAY NIGHT EXCEPT WITH
A MORE VIGOROUS MOISTURE TAP. HAVE UPGRADED THE WINTER STORM WATCH
ABOVE 6500 FEET TO A WARNING. ADDITIONAL CONCERN IS THE HEAVY
RAINFALL EXPECTED BELOW 6500 FEET ON REMAINING SNOW PACK AND
SATURATED SOIL NOT ONLY IN THE FRONT RANGE LEADING INTO THE CNTRL
MOUNTAINS BUT ALONG THE ERN HIGHLANDS AS WELL FRIDAY THROUGH FRIDAY
NIGHT. THE STRONG MOISTURE TAP IS UNRELENTING AS ADDITIONAL
SHORT-WAVE ENERGY DIGS SE THROUGH CALIFORNIA SATURDAY AND THE STRONG
SUB-TROPICAL FLOW LIFTS NORTH THROUGH NEVADA INTO THE CNTRL
MOUNTAINS SATURDAY SHIFTING INTO THE ERN HIGHLANDS SATURDAY EVENING
BEFORE TAPERING OFF RAPIDLY OVERNIGHT FROM WEST TO EAST. GIVEN THE
ELEVATED SNOW LEVELS AND LONG DURATION RAIN EVENT IN LOWER
ELEVATIONS HAVE DECIDED TO ISSUE AN AREAL FLOOD WATCH ACROSS
PORTIONS OF THE REGION (SEE HYDROLOGY SECTION BELOW). HUSTON

.LONG TERM...SUNDAY THROUGH THURSDAY. LITTLE CHANGE MADE TO THE
EXTENDED FORECAST. SUNDAY AND MONDAY STILL LOOK WET AS THE UPPER
TROUGH PASSES THROUGH THE AREA. ALTHOUGH BOTH DAYS MAY BE SHOWERY
AND NOT RAIN/SNOW THE ENTIRE TIME. SNOW LEVELS WILL PROBABLY BE COLD
ENOUGH TO REACH VALLEY FLOORS...BUT NOT EXPECTING MUCH ACCUMULATION
AT THIS TIME. MODELS STILL DONT HAVE A REAL GOOD HANDLE ON MIDDLE OF
NEXT WEEK. EXPECT SOME SORT OF TRANSITION BEFORE ANOTHER LARGE
TROUGH DEVELOPS OVER THE EASTERN PACIFIC LATE NEXT WEEK. DURING THIS
TRANSITION...THERE COULD BE SOME SHOWERS BUT WARMER TEMPS ARE LIKELY
AS WELL. VALLE
&&

.AVIATION...EXPECT SHOWERY WEATHER TODAY AS THE NEXT SYSTEM BEGINS
TO MOVE INTO THE AREA. EXPECT CONDITIONS TO REMAIN MAIN
VFR...PROBABLY DROPPING TO MVFR AT KSUN THIS AFTERNOON AS THE
PRECIPITATION PICKS UP. PRECIPITATION SHOULD OVERSPREAD THE REGION
OVERNIGHT WITH LOWERING CEILINGS LIKELY. VALLE
&&

.HYDROLOGY...EXPECT AN EXTENDED WET PERIOD TONIGHT THROUGH
SATURDAY. SIGNIFICANT RAINFALL BELOW 6500FT IS EXPECTED WHICH COULD
CAUSE AREAS OF ELEVATED FLOW AND/OR FLOODING WITHIN THE LOWER
DRAINAGE BASINS AND SECONDARY TRIBUTARIES OF SE IDAHO. AN AREAL
FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SE IDAHO WHILE AN AREAL
FLOOD WARNING CONTINUES FOR FREMONT COUNTY WHERE ONGOING FLOODING IS
CONTINUING. THE WATCH MAY BE EXTENDED INTO SATURDAY AS MODELS
CONTINUE TO SHOW HIGH PRECIPITATION AMOUNTS ACROSS THE AREA. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING ABOVE 6500 FEET TONIGHT THROUGH FRIDAY
IDZ018-031.

AREAL FLOOD WATCH BELOW 6500 FEET FOR PORTIONS OF
IDZ017-019-020-022-023-024-025-031-032 TONIGHT THROUGH FRIDAY NIGHT.
&&
Hazardous weather outlook, Mar 15, 3:00 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
300 AM MDT THU MAR 15 2012

IDZ017>025-031-032-161030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
300 AM MDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED FLOODING IS CONTINUING WITHIN FREMONT COUNTY AND AN AREAL
FLOOD WARNING CONTINUES IN THAT REGION TODAY DUE TO CONTINUED LOW
ELEVATION SNOW MELT AND RAINFALL. A WINTER STORM WARNING HAS BEEN
ISSUED FOR ELEVATIONS ABOVE 6500 FEET FOR THE CENTRAL MOUNTAINS
WHERE ANOTHER 10 TO 15 INCHES OF SNOW IS EXPECTED TONIGHT AND
CONTINUING INTO FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF MOUNTAIN SNOW AND VALLEY RAIN WILL CONTINUE THROUGHOUT
MUCH OF THE PERIOD. A WINTER STORM WARNING FOR THE CENTRAL MOUNTAINS
IS IN EFFECT THROUGH FRIDAY. HEIGHTENED AREAL FLOOD POTENTIAL IS
ANTICIPATED FRIDAY AND SATURDAY AS THE MOIST PACIFIC STORM TRACK
CONTINUES ACROSS THE REGION. AN AREAL FLOOD WATCH HAS BEEN ISSUED
FOR PORTIONS OF SOUTHEAST IDAHO STARTING AS EARLY AS TONIGHT AND
CONTINUING THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:48 AM MDTWinter Storm WarningPIH3 days
Mar 15, 3:08 AM MDTFlood WatchPIH35 hr

Nearby

Areal Flood Warnings in Idaho, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.